Quasi-Time-Optimal Feedback Control of Some Fifth-Order Systems

[+] Author and Article Information
E. P. Ryan

Control Theory Centre, University of Warwick, Coventry CV4 7AL, England

J. Dyn. Sys., Meas., Control 100(3), 201-208 (Sep 01, 1978) (8 pages) doi:10.1115/1.3426368 History: Received August 02, 1978; Online July 13, 2010


A quasi-time-optimal feedback control approach is proposed for certain fifth-order systems with a single saturable control input. A pure integrator system is treated initially and the suboptimal feedback control, which achieves finite-time transition to the state origin, is shown to be piecewise constant with at most seven switches in sign; the analysis is also valid for a system with negative real eigenvalues in simple ratio. The effectiveness of the approach is demonstrated by numerical example. An extension of the control, via a linear state transformation, to more general systems with real nonpositive eigenvalues is indicated.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In